MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG EASYPUMP® II; ELASTOMERIC INFUSION PUMP

B. BRAUN MELSUNGEN AG EASYPUMP® II; ELASTOMERIC INFUSION PUMP
Model Number 4540008-02
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Pain (1994)
Date of Event 12/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility / translation of user facility information by bbm sales organization in (b)(6): "pump-air inlet." "week 51 during the day / 5 minutes after start of administration (primperan) with diffuser, chest pain.Emergency consultation - pulmonary embolism diagnosis - treatment administered - return home - nurses do a test on a diffuser without connection to the patient (primperan) - air bubble observation - the air filter is defective.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun melsungen ag internal report (b)(4): the complaint is still under investigation.A follow-up report will be provided, as soon as investigation has been completed.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun melsungen ag internal report (b)(4): we received one used and empty easypump ii st 100-0,5-s without packaging and an original packed sample.The received samples were taken to a visual inspection.Damages were not detected at the received samples.In addition, the samples were filled up to the nominal value (100 ml) and was taken to a functional test respectively a leak test was carried out.After starting the pumps (opening the white clamp) and waiting for 60 minutes the pumps did work (solution was running).After these 60 minutes leakages were not detected.At the 2 samples we detected no leaks at the filter and furthermore we detected no leaks at the complete systems.Reviewed the dhr for batch 21f01ge382, there is no abnormality and no such defect detected at in process and at final control inspection.Based on customer description, they complained the filter is defective because they observed air bubles in the sample.For any bubbles that were formed at part before the filtered area, the air bubble will be removed after passing through the filter.It is potential that air bubbles observed by nurse is not due to filter malfunction but some preparation error such as incomplete priming.Since no filter leaking is observed and filter can function properly to prevent air from passing through it, thus this complaint is considered as not confirmed.
 
Event or Problem Description
As reported by the user facility / translation of user facility information by bbm sales organization in france: "pump-air inlet"."week 51 during the day / 5 minutes after start of administration (primperan) with diffuser, chest pain.Emergency consultation - pulmonary embolism diagnosis - treatment administered - return home - nurses do a test on a diffuser without connection to the patient (primperan) - air bubble observation - the air filter is defective.".

Brand Name
EASYPUMP® II
Common Device Name
ELASTOMERIC INFUSION PUMP
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, 34212
GM   34212
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key13227193
Report Number9610825-2022-00005
Device Sequence Number4127964
Product Code MEB
UDI-Device Identifier04046964448485
UDI-Public(01)04046964448485(17)250301(10)20C12GE221
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K081905
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4540008-02
Device Catalogue Number4540040
Device Lot Number21F01GE382
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2022
Supplement Date Received by Manufacturer03/01/2022
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown